Why do I have tiny smile lines on the sides of my both a top of juvederm in my lips?

I'm 26. I recently got another 1 ml of juvederm in my lips (I had gotten 1 ml about 9 months prior) and got these little one cm vertical lines on the sides of my mouth when I smile or talk? How come it happened this time but not the first time? Is it the doctor or the placement? As I want to get it done again but don't want these lines. Thanks!

Doctor Answers 5

Why do I have tiny smile lines on the sides of my both a top of juvederm in my lips?

Thanks for your query. It could be due to migration of the filler and can happen to anyone even if the injector is the same. You should visit your dermatologist and get them assessed and if it is due to excess filler then you can get them hyalased, or get ulthera done over it, and then go for another round of filler. Hope it helps.


All The Best


India Plastic Surgeon
4.9 out of 5 stars 132 reviews

Juvederm treatment

This could be related to swelling which can take up to two weeks to resolve.  If you have not seen improvement at that time, return to your injector for an evaluation.

Camille Cash, MD
Houston Plastic Surgeon
5.0 out of 5 stars 29 reviews

Juvederm lips

It is best to let the swelling to go away.  THis takes about 2 weeks.  Then return to your provider for a follow up.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 425 reviews

New lines after filler to lips

I would let the swelling go down. If they are still there, discuss with your provider. It takes about 14 days for everything to equilibrate. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

New lines after filler

Filler injections can cause accentuation of creasing if the filler creates an area of fullness next to an area without.  This can be do to placement, amount of filler, type of filler, or swelling.  If filler was placed recently, it could be related to swelling.  If not, I would recommend returning to your physician or other local expert injector for options to reduce the unwanted creasing potentially by adding more filler, reducing some of the filler there, or careful placement of botox depending on the cause.  Best of luck.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.